Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jae-Bong Chung 2 Articles
The Clinical Investigation of Drug Intoxication in the North-Youngseo District of Kangwon Province
Taek-Gun Ok, Jun-Hwi Cho, Chan-Woo Park, Sung-Eun Kim, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Jae-Bong Chung, Hee-Cheol Ahn, Moo-Eob Ahn, Ki-Cheol You
J Korean Soc Clin Toxicol. 2004;2(2):83-89.   Published online December 31, 2004
  • 74 View
  • 0 Download
AbstractAbstract PDF
Acute poisoning is one of the diseases which need the most fastest emergency measures at the very beginning. However, at present, The Korea doesn't manage the toxication all over the country, and in particular, there is no guide to medical cure paying due regard to the traits of each area. This paper focused on the issue that the necessary data in preparing the facilities for the treatment of the poisoned patients and materials for medical treatment including antidote would have to be collected, after finding the special features of the symptoms by searching the present conditions of the poisoning in small towns next to farm villages in the North area of Youngseo, Kangwon province. This study was based on the questionnaires from 111 patients who were carried into the emergency room by the poisoning in two university hospitals of the North area of Youngseo, Kangwon, for one year, 2002. Upon investigation, the patients(111) visiting emergency room by the acute poisoning during the research period was found to be 0.37 percent of all patients(30,085) visiting emergency room. Among them, the most high percentage was given in their twenties and thirties at the rate of $39.6\%$, and the ratio($40.5\%$) of the poisoned patients after their fifties was much higher than a research($10\%$) of other areas. Many poisoned patients came to their rescue in an emergency room generally in spring and in winter, from 7 a.m. to 3 p.m. Agricultural chemical of the toxic materials had a majority at a ratio of $57.7\%$, and paraquat of the agricultural chemicals was found to have a lot of toxicity by $31.7\%$. As the trace of the toxication, the oral poisoning was common by $89.2\%$, and $55.9\%$ in the case of operating gastric lavage and nasogastric irrigation, but only $14.4\%$ for prescribing antidote. The mortality of the acute poisoned patients was $17.2\%$, and the toxication by paraquat held a majority. As a result, the acute poisoning of the North area in Youngseo, Kangwon had both of the characteristics of the rural and the city, and the patients over their fifties by the population aging had more attack of the disease than other regions. Also, with the high ratio of the toxication by the agricultural chemicals, especially, the lethal agricultural chemical was used frequently. Therefore, these dangerous situations need to find the ways to cope with.
The Shock with Bradycardia after Ingestion of Caltha palustris
Chan-Woo Park, Taek-Gun Ok, Jun-Hwi Cho, Dong-Wook Choi, Ae-Young Her, Hee-Young Lee, Yong-Hoon Kim, Byung-Ryul Cho, Sung-Eun Kim, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Jae-Bong Chung
J Korean Soc Clin Toxicol. 2004;2(1):41-44.   Published online June 30, 2004
  • 75 View
  • 0 Download
AbstractAbstract PDF
With a recent well-being boom, our interest in chemical-free vegetables is also increasing. So, some people are trying to take in wild plants chosen by themselves. However, others often come to their rescue in an emergency department after eating them, caused by their misunderstanding poisonous herbs as edible vegetables. We have ever seen two persons carried into the emergency department with bradycardia and shock incurred by his intake by confusion between Caltha palustris and Ligularia fischeri lately. There were symptoms such as epigastric pain, nausea, vomiting and so on in their cases, and the symptoms of bradycardia and hypotension continued. Owing to sustained bradycardia and hypotension states, we applied a dopamine to a patient, and then the in-patient left the hospital two days later. We presumed the cause of the two symptoms appeared in two cases to be a saponin in Caltha palustris. For that reason, if someone has the bradycardia and hypotension symptoms from an unknown cause after taking in wild plants, they have to consider a toxication by the Caltha palustris. Therefore, this paper focused on the issue that unexpected poisoning would have to be prevented by studying about wild plants much more and informing the toxic risk from the plants.

JKSCT : Journal of The Korean Society of Clinical Toxicology